### Report on WBTi Regional Training (South Asia)

Date: 30th November 2024, Saturday

Time: 11:00 AM to 6:00 PM IST

#### Trainers:

- 1. Dr. SK Roy, WBTi Coordinator, South Asia Region
- 2. Dr. Arun Gupta, Central Coordinator, BPNI
- 3. Dr. Nupur Bidla, National Coordinator, BPNI
- 4. Ms. Reema Dutta, Programme Officer, BPNI

The World Breastfeeding Trends Initiative (WBTi) Regional Training for South Asia was organized by the Breastfeeding Promotion Network of India (BPNI) and the International Baby Food Action Network (IBFAN), with support from UNICEF, WHO, and the Global Breastfeeding Collective. The training aimed to strengthen the capacity of participants in doing WBTi assessment in their respective countries.

The training commenced with a warm Introduction and Welcome by Dr. Nupur Bidla, National Coordinator at BPNI. She set the stage by emphasizing the importance of WBTi assessment initiative in improving Infant and Young Child Feeding (IYCF) Practices outcomes.

#### Session 1:

Topic: Regional Data: Early, Exclusive, and Complementary Feeding Rates

Resource Person: Dr. SK Roy

The session highlighted WBTi assessment year and score of the South Asian countries with regional trends in breastfeeding practices, providing key insights into early initiation, exclusive breastfeeding rates, and complementary feeding practices.

#### Session 2:

Topic: The 3 Years WBTi Project – Objectives and Deliverables

Resource Person: Dr. Arun Gupta

Dr. Gupta presented the objectives of the WBTi new project, its timeline, and expected deliverables, emphasizing the project's role in addressing IYCF policy, programmes and practices gaps and achievements in about 50 participating countries in coming 3 years.

#### Session 3:

Topic: What is WBTi? – An Overview

Resource Person: Dr. Nupur Bidla

Dr. Bidla provided an overview of the WBTi framework, explaining its methodology, purpose, framework and its evolution over years.

#### Session 4:

Topic: Impact So Far

Resource Person: Ms. Reema Dutta

Ms. Dutta reviewed the progress made under the WBTi initiative, sharing success stories and what WBTi can do.

#### Session 5:

Topic: How to Conduct National Assessment?

Resource Person: Dr. Nupur Bidla

Participants were guided on conducting national assessment understanding the process and steps, WBTi indicators, subset questionnaire, guidelines, analysis and verification process using the WBTi toolkit for reporting and approval.

#### Session 6:

Topic: How to Develop Recommendations - Actions to Bridge the Gaps

Resource Person: Dr. Arun Gupta

Dr. Gupta conducted an engaging session on translating findings into actionable recommendations including process of consensus building, raising awareness of the report, specific actions etc.

#### Session 7:

Topic: Preparing Country Reports and Report Cards

Resource Person: Dr. Nupur Bidla

This session focused on compiling and presenting country-level data, enabling participants to create comprehensive reports and breastfeeding report cards.

#### Session 8:

Topic: Demonstration of the WBTi Global Web Portal Repository

Resource Person: Ms. Reema Dutta

Ms. Dutta demonstrated the WBTi web portal, guiding participants on accessing resources, uploading reports, and leveraging the repository for their work.

#### Session 9:

Topic: Activity session – country presentation on plan of work

Resource Person: Ms. Nupur Bidla

In this interactive activity session, participant from Bangladesh and Afghanistan Ms. Khurshid Jahan, Director, Bangladesh Breastfeeding Foundation (BBF) and Mohammad Homayoun Ludin, Project manager, MSH shared their proposed work plans for WBTi. The session provided an excellent opportunity for peer learning and feedback from the trainer. Rest other countries were advised to submit the activity in coming few days.

#### **Closing Session:**

The training concluded with questions from participants, a review of key takeaways, and a roadmap for future activities.

#### Conclusion

The WBTi Regional Training (South Asia) was a success, equipping participants with the WBTi tools and knowledge to strengthen the project in South Asia. The sessions fostered collaboration, skill-building, and a commitment to achieving better IYCF outcomes in the region.

# Glimpses from the Training Session



# **Attendance Sheet**

S.no.	First Name	Country	Job Title	Current Organization	
1.	Hamidullah Tasal	Afghanistan	Nutrition Advisor	Jhpiego	
2.	Mohammad Homayoun Ludin	Afghanistan	Project Manager	MSH	
3.	Najibullah Ghalib	Afghanistan	National Coordinator Health & Nutrition	Aga Khan Foundation (AKF)	
4.	Freshta Momand	Afghanistan	Nutrition Officer	Ministry of Public Health	
5.	Nasir Uddin	Bangladesh	Statistician	Bangladesh Breastfeeding Foundation	
6.	Most. Khadijatul Cubra	Bangladesh	Research and program manager	Bangladesh Breastfeeding Foundation	
7.	Ambrina Ferdaus	Bangladesh	Assistant Manager (Program & Research)	Bangladesh Breastfeeding Foundation (BBF)	
8.	Akram Hossain	Bangladesh	Program Manager	Bangladesh Breastfeeding Foundation (BBF)	
9.	Khurshid Jahan	Bangladesh	Director	Bangladesh Breastfeeding Foundation (BBF)	
10.	Ugyen Wangmo	Bhutan	Dietitian	JDWNRH, NMS	
11.	Tulashi Adhikari Mishra	Nepal	Associate Professor	TU, Institute of Medicine, Maharajgunj Nursing Campus	

## **Training Programme**



# WBTi Regional Training (South Asia)

Organised by: Breastfeeding Promotion Network of India (BPNI) & IBFAN Supported by: UNICEF & World Health Organization

Tentative Programme

Day 1

Date: 30th November 2024, Saturday; Timing: 11:00 AM - 6:00 PM

Sessions No.	Time	Duration	Торіс	Resource Persons/Experts
	11:00 P.M - 11:30 AM	30 Minutes	Introduction and Welcome	Or. Nupur Bidla, National Coordinator, BPNI
Session 1	11:30 AM - 12:00 PM	30 Minutes	Regional data: Early, exclusive and complimentary feeding rates	Dr. SK Roy, Coordinator South Asia Region
Session 2	12:00 PM - 12:15 PM	15 Minutes	The 3 years WBTi project, objectives, and deliverables	Dr. Arun Gupta, Centra Coordinator, BPNI
Session 3	12:15 PM - 12:45 PM	30 Minutes	What is WBTi – an overview	Dr. Nupur Bidla
Session 4	12:45 PM - 1:15 PM	30 Minutes	Impact so far	Ms. Reema Dutta, Programme Officer, BPNI
Session 5	1:15 PM - 1:45 PM	30 Minutes	How to conduct national assessment ?	Dr. Nupur Bidla
Session 6	1:45 PM - 2:00 PM	15 Minutes	Guidance on Country presentations and Question/ Answer Session	Dr. Nupur Bidla
	2:00 PM - 2:30 PM	30 Minutes	Lunch Break	
Session 7	2:30 PM – 3:30 PM	60 Minutes	How to develop recommendations – actions to bridge the gaps	Dr. Arun Gupta
Session 8	3:30 PM - 4:15 PM	45 Minutes	Preparing country report and report card	Dr. Nupur Bidla
Session 9	4:15 pm - 4:30 PM	15 Minutes	Demonstration of the WBTi Global Web Portal- Repository	Ms. Reema Dutta
Session 10	4:30 PM- 5:15 PM	45 Minutes	Activity session – Country Presentation on Plan of work	All countries
Session 11	5:15 PM - 5:45 PM	30 Minutes	Next steps	Dr. Arun Gupta
	5:45 PM - 6:00 PM	15 Minutes	Question/ Answer Session	All Countries